MAUDE Adverse Event Report: ZIMMER ORTHOPAEDIC MFG. LTD. FEMUR CEMENTED (PS) STANDARD RIGHT SIZE 8; PROSTHESIS, KNEE

ZIMMER ORTHOPAEDIC MFG. LTD. FEMUR CEMENTED (PS) STANDARD RIGHT SIZE 8; PROSTHESIS, KNEE
Catalog Number 42500606402
Medical Device Problem Codes Loss of or Failure to Bond (1068); Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Codes Pain (1994); Loss of Range of Motion (2032); Swelling/ Edema (4577); Joint effusion (4849); Aseptic loosening (4883); Tendinopathy (4887)
Date of Event 11/17/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient was revised approximately four years two and a half months post implantation due to aseptic loosening.During the revision the patella was found to be grossly loose, the femoral and tibial components were found to be slightly mobile and aseptic loosening was confirmed.Attempts to obtain additional information have been made; however, no more information is available.
 
Additional Manufacturer Narrative
(b)(4).D10-medical product all-poly patella cemented 35 mm diameter item# 42540200035, lot# 64435171.Tibia cemented 5 degree stemmed right size f item# 42532007502, lot# 64177602.Palacos cement x2 item# 5036964, lot# 88814741.Stem extension tapered cemented 14 mm diameter +30 mm length item# 42557000114, lot# 64412165.Articular surface fixed bearing (ps) right 10 mm height item# 42522400710, lot# 64281993.H3- customer has indicated that the product will not be returned to zimmer biomet for investigation as it remains implanted.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.H6: component code: proposed component (annex g) code is: - mechanical (g04) - femur.
 
Additional Manufacturer Narrative
This report is being submitted to provide additional information.Updated: b4, b5, d2, g1, g3, g6, h1, h2, h3, h6, h10, and h11.No product was returned, or pictures provided; therefore, visual and dimensional evaluations could not be performed.Medical records were provided and reviewed by a health care professional.Review of the available records identified the following: the patient initially progressed well after mua with good range of motion, but then began experiencing recurrent right knee pain, swelling, and effusions, sometimes following minor activities such as walking up stairs.Multiple aspirations were performed, with no clear evidence of infection though fluid was collected.Imaging over time (x-rays, mri, bone scan) showed persistent pain, quadriceps tendinitis, patellar tendinopathy with focal tear, and ultimately findings suspicious for prosthesis loosening.Eventually loosening of the right knee prosthesis was confirmed, with low suspicion of infection despite transiently elevated labs.The patient expressed a preference not to use zimmer implants.A revision surgery was performed: intraoperative findings confirmed aseptic loosening of the patellar, femoral, and tibial components, with significant scar tissue removed.New smith & nephew implants were placed, achieving excellent stability, range of motion, and patellar tracking, and the patient was discharged in stable condition.Review of the device history records identified no deviations or anomalies during manufacturing related to the reported event.A definitive root cause cannot be determined.This complaint is confirmed based on the provided medical records.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
FEMUR CEMENTED (PS) STANDARD RIGHT SIZE 8
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER ORTHOPAEDIC MFG. LTD.
building no 2 east park
shannon industrial estate
shannon, county clare
Manufacturer (Section G)
ZIMMER ORTHOPAEDIC MFG. LTD.
building no 2 east park
shannon industrial estate
shannon, county clare
EI  
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key22286282
Report Number3007963827-2025-00243
Device Sequence Number12876334
Product Code JWH
UDI-Device Identifier00889024229242
UDI-Public(01)00889024229242(17)280531(10)64046879
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K113369
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number42500606402
Device Lot Number64046879
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/22/2025
Supplement Date Received by Manufacturer10/15/2025
Initial Report FDA Received Date06/18/2025
Supplement Report FDA Received Date10/23/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/25/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexMale
Patient Weight108 KG